Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 189, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 29, 2009, 3:40 PM MDT for El Paso County, Colorado. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2009, 3:40 PM MDT (21:40 UTC)
- Expired
- Aug 29, 2009, 4:26 PM MDT
- In force
- 46 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 62 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 3:45 PM MDT | HAIL 1 | Calhan, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -499 J/kg
- Mixed-layer LCL
- 1656 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 292140
SVRPUB
COC041-292245-
/O.NEW.KPUB.SV.W.0189.090829T2140Z-090829T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
340 PM MDT SAT AUG 29 2009
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 445 PM MDT...
* AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
WEST OF CALHAN...OR ABOUT 25 MILES NORTHEAST OF COLORADO SPRINGS...
AND WAS MOVING TOWARD THE EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
CALHAN.
RUSH.
RAMAH.
AT 331 PM A NATIONAL WEATHER SERVICE SPOTTER SAW QUARTER SIZE HAIL 4
MILES WEST SOUTHWEST OF CALHAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3912 10404 3883 10404 3882 10405 3893 10444
3903 10447 3914 10427 3913 10405
TIME...MOT...LOC 2139Z 251DEG 9KT 3902 10437
$$3 follow-up statements
000
WWUS55 KPUB 292152
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
352 PM MDT SAT AUG 29 2009
COC041-292245-
/O.CON.KPUB.SV.W.0189.000000T0000Z-090829T2245Z/
EL PASO CO-
352 PM MDT SAT AUG 29 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...
AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED NEAR CALHAN...OR 30 MILES EAST OF COLORADO SPRINGS...AND WAS
MOVING TOWARD THE EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
RUSH.
RAMAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3894 10434 3903 10437 3913 10428 3913 10405
3912 10404 3883 10404 3882 10405
TIME...MOT...LOC 2152Z 248DEG 19KT 3903 10427
$$000
WWUS55 KPUB 292203
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
403 PM MDT SAT AUG 29 2009
COC041-292245-
/O.CON.KPUB.SV.W.0189.000000T0000Z-090829T2245Z/
EL PASO CO-
403 PM MDT SAT AUG 29 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...
AT 403 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED OVER NORTHEASTERN EL PASO COUNTY...OR 33 MILES SOUTHWEST OF
LIMON...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED WILL BE RURAL AREAS OF EAST CENTRAL EL PASO
COUNTY.
AT 345 PM THE PUBLIC SAW QUARTER SIZE HAIL IN CALHAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3896 10423 3905 10424 3913 10405 3912 10404
3883 10404 3882 10405
TIME...MOT...LOC 2203Z 295DEG 18KT 3898 10419
$$000
WWUS55 KPUB 292226
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
426 PM MDT SAT AUG 29 2009
COC041-292236-
/O.CAN.KPUB.SV.W.0189.000000T0000Z-090829T2245Z/
EL PASO CO-
426 PM MDT SAT AUG 29 2009
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHEASTERN EL PASO COUNTY...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
LAT...LON 3896 10423 3905 10424 3913 10405 3912 10404
3883 10404 3882 10405
TIME...MOT...LOC 2226Z 295DEG 18KT 3897 10407
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:19 PM MDT, 21 minutes earlier.
Area forecast discussion, Aug 29, 3:19 PM MDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 319 PM MDT SAT AUG 29 2009 .SHORT TERM... (TONIGHT AND SUNDAY) CURRENTLY...INITIAL POTENTIAL VORTICITY LOBE EXITING THE SOUTHEAST CORNER OF THE STATE THIS AFTERNOON...WITH SECOND WEAK UPPER WAVE ALREADY PUSHING INTO NORTHWEST COLORADO. WEAK SUBSIDENCE BEHIND DEPARTING WAVE PLUS RATHER CAPPED SOUNDINGS SUPPRESSING CONVECTION FOR THE TIME BEING OVER THE FAR EASTERN PLAINS...WHILE LIFT FROM THE SECOND WAVE IS AIDING WITH TSRA DEVELOPMENT OVER THE EASTERN MOUNTAINS. ALSO SEEING SOME TSRA OVER THE SAN JUANS...AS SOUTHERN END OF UPWARD MOTION BRUSHES BY THE AREA. SURFACE WINDS HAVE BECOME MOSTLY E-SE OVER THE PLAINS...WITH DEWPOINTS CLIMBING INTO THE 50S ALONG AND EAST OF I-25. COMBINATION OF CAPES RUNNING IN THE 600-800 J/KG RANGE OVER THE I-25 CORRIDOR...ALONG WITH 0-6 SHEAR AROUND 30 KNOTS...COULD PRODUCE A LOW END SEVERE STORM OR TWO THROUGH EARLY EVENING...WITH BEST CHANCES FOR TSRA CENTERED ALONG I-25 THROUGH 00Z. TONIGHT...12Z MODELS TAKE THE CONVECTION FROM THIS AFTERNOON AND CONGEAL IT INTO A WEAK MCS DROPPING SOUTHEAST INTO NORTHEAST NM OVERNIGHT...THOUGH 18Z NAM HAS BACKED OFF THIS IDEA SOMEWHAT. EXPECT BEST CHANCES OF TSRA THIS EVENING TO REMAIN ALONG/JUST EAST OF I-25...WITH LOWER CHANCES OVER THE MOUNTAINS TO THE WEST AND ALONG THE KANSAS BORDER TO THE EAST. COULD SEE SOME STORMS LINGER ALONG THE NM BORDER AFTER MIDNIGHT...SO WILL RUN WITH AT LEAST SOME LOW POPS HERE THROUGH MUCH OF THE NIGHT. SUNDAY...LOW LEVEL UPSLOPE FLOW CONTINUES OVER THE EAST...WITH A STEADY INCREASE IN MOISTURE OVER THE AREA. NORTHWEST FLOW ALOFT PERSISTS AS WELL...WITH SOME WEAK SHORT WAVE ENERGY DIVING SOUTH ACROSS THE STATE IN THE AFTERNOON. CAPES (1000-1500 J/KG) AND 0-6KM SHEAR (30-40 KNOTS) LOOK SUFFICIENT FOR STRONG TO LOW END SEVERE STORMS ONCE AGAIN...WITH BEST CHANCES REMAINING ALONG I-25. MAIN LIMITING FACTOR FOR STORMS WILL BE POTENTIAL FOR WIDESPREAD CLOUDINESS AND COOL TEMPS OVER THE PLAINS...ESPECIALLY OVER THE FAR EAST WHERE MID LEVEL LAPSE RATES ARE MARGINAL. SCATTERED POPS OVER THE EASTERN MOUNTAINS AND PLAINS LOOK GOOD...WITH A LITTLE MORE ISOLATED ACTIVITY FARTHER WEST. DID COOL OFF MAX TEMPS GRID A FEW DEGREES WITH A LITTLE MORE MOISTURE AND CLOUDINESS OVER THE AREA. --PETERSEN .LONG TERM... (SUNDAY NIGHT THROUGH SATURDAY) SUNDAY NIGHT-TUESDAY NIGHT...INCREASING WEST TO SOUTHWEST FLOW ALOFT PROGGED ACROSS THE AREA AS A COMPACT UPPER LOW MOVING ACROSS THE NORTHERN GREAT BASIN SUNDAY NIGHT CONTINUES ACROSS THE NORTHERN ROCKIES THROUGH THE DAY TUESDAY. ONGOING CONVECTION ACROSS THE HIGHER TERRAIN AND I-25 CORRIDOR SUNDAY AFTERNOON LOOKS TO CONTINUE SLIDE SOUTH AND EAST ACROSS THE EASTERN PLAINS SUNDAY EVENING WITH MODELS INDICATING POSSIBLE ELEVATED CONVECTION ACROSS THE FAR SE PLAINS THROUGH THE OVERNIGHT WITH INCREASING WAA AND HAVE KEPT ISOLATED POPS TO MATCH. MODEL SOUNDINGS INDICATING STRATUS ACROSS THE PLAINS MONDAY MORNING WITH AMPLE LOW LEVEL MOISTURE IN PLACE. MODELS DIFFERING WITH THE EXTENT OF LOW LEVEL MOISTURE ACROSS THE PLAINS FOR THE AFTERNOON WITH NAM KEEPING DEW PTS IN THE LOW TO MID 50S INTO THE I-25 CORRIDOR OWNING TO CAPES BETWEEN 1000-2000 J/KG. THE GFS HAS DEW PTS IN THE LOWER TO MID 40S WHICH CONCEPTUALLY SEEMS MORE CORRECT WITH LEE TROUGHING DEVELOPING ACROSS THE EASTERN PLAINS AND DRIER FROM ALOFT LIKELY MIXING DEW PTS OUT. AT ANY RATE...HAVE KEPT ISOLATED POPS IN TACT ACROSS THE AREA AND WILL NEED TO MONITOR THE NAM SOLUTION FOR THE POSSIBILITY OF STRONGER STORMS IF CIN CAN BE OVERCOME. FOR TUESDAY...LEE TROUGH CONTINUES TO DEEPEN ACROSS THE PLAINS WITH BEST MOISTURE MOVING INTO WESTERN KANSAS. HOWEVER...HAVE KEPT ISOLATED POPS IN TACT ACROSS THE AREA WITH MODELS INDICATING PV LOBE ASSOCIATED WITH NORTHERN ROCKIES SYSTEM MOVING ACROSS NORTHERN COLORADO...THOUGH CONVECTION ON TUESDAY LOOKS TO BE MAINLY HIGH BASED. WEDNESDAY-THURSDAY...UPPER RIDGING LOOKS TO REBUILD ACROSS DESERT SW AND GREAT BASIN WEDNESDAY AND INTO WESTERN COLORADO THURSDAY WITH WEAK NORTHWESTERLY FLOW PROGGED ACROSS THE STATE. NORTHERN ROCKIES SYSTEM CONTINUES ACROSS THE NORTHERN HIGH PLAINS WITH WEAK BACKDOOR COLD FRONT SLIDING ACROSS THE PLAINS THROUGH THE DAY WEDNESDAY...LEADING TO BETTER CHANCES OF STORMS ACROSS THE EASTERN MTS AND PLAINS THURSDAY AS LOW LEVEL MOISTURE INCREASES BEHIND THE FRONT. FRIDAY-SATURDAY...WITH MODEL DIFFERENCES INTO THIS PERIOD...MADE NO BIG CHANGES TO CURRENT FORECAST. LATEST GFS RUN HAS A STRONG SYSTEM MOVING ONSHORE ACROSS THE PAC NW FRIDAY WHICH THEN DIGS ACROSS THE WEST COAST WITH A CUT OFF LOW DEVELOPING ACROSS THE DESERT SW THROUGH SUNDAY. THIS IS A BIG CHANGE FROM ITS PREVIOUS RUNS AND WITH THE ECMWF...WHICH KEEPS MORE WEST TO SW FLOW ALOFT ACROSS THE AREA WITH SYSTEM MOVING ACROSS THE NORTHERN TIER ON SATURDAY. -MW && .AVIATION...EXPECT TSRA OVER KCOS FROM 21Z THROUGH 23Z...WITH BEST CHANCE AT KPUB FROM 22Z-24Z. COULD SEE SOME BRIEF MVFR AT BOTH LOCATIONS WITH A FEW OF THE STRONGER STORMS. TSRA ACTIVITY AT KALS LOOKS LESS LIKELY...AS STORMS SHOULD REMAIN MAINLY OVER THE MOUNTAINS. MOST TSRA WILL DISSIPATE THIS EVENING...THOUGH A GOOD DEAL OF MID LEVEL CLOUDINESS WILL LINGER OVER THE AREA THROUGH THE NIGHT. SOME UNCERTAINTY REGARDING POTENTIAL STRATUS DECK IMPACTING KCOS AND KPUB AND THE EASTERN PLAINS EARLY SUNDAY MORNING...THOUGH AT THIS POINT WILL LEAVE THE LOWER CLOUDS OUT OF THE TAFS AND LET CONVECTIVE DETAILS SETTLE OUT. SHOULD SEE ANOTHER ROUND OF AFTERNOON AND EVENING CONVECTION AT BOTH KCOS AND KPUB AFTER 18Z TOMORROW...WITH MORE ISOLATED STORMS FARTHER WEST AT KALS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/23
Hazardous weather outlook, Aug 29, 6:03 AM MDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 603 AM MDT SAT AUG 29 2009 COZ058>089-093>099-301215- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 603 AM MDT SAT AUG 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS EARLY THIS AFTERNOON...THEN SPREAD EASTWARD INTO THE ADJACENT PLAINS BY LATE AFTERNOON AND EVENING. THE MAIN THREAT WITH MOST THUNDERSTORMS TODAY WILL BE BRIEF HEAVY RAINFALL...WIND GUSTS UP TO 45 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING. HOWEVER...ONE OR TWO STORMS COULD BECOME STRONG ACROSS THE LOWER EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS LATE THIS AFTERNOON THROUGH THIS EVENING. HAIL UP TO THE SIZE OF NICKELS...WIND GUSTS UP TO 45 MPH...AND LOCALLY HEAVY RAINFALL MAY ACCOMPANY SOME OF THESE STRONGER STORMS. THUNDERSTORMS WILL PERSIST ACROSS THE FAR EASTERN PLAINS PAST MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY AND MONDAY...INCREASED MOISTURE OVER SOUTHEASTERN COLORADO WILL LEAD TO AN INCREASED THREAT OF STRONG TO POTENTIALLY SEVERE STORMS IN THE AFTERNOON AND EVENING HOURS. THE HIGHEST RISK OF SEVERE WEATHER WILL BE ALONG AND EAST OF INTERSTATE 25...WHERE A FEW STORMS MAY PRODUCE HAIL TO ONE INCH DIAMETER AND WIND GUSTS TO 60 MPH. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP THESE DAYS. ONLY ISOLATED STORMS ARE EXPECTED TUESDAY...MAINLY OVER THE HIGHER TERRAIN. THERE WILL BE AN INCREASED THREAT FOR THUNDERSTORM ACTIVITY FROM WEDNESDAY NIGHT THROUGH FRIDAY AS A STORM SYSTEM APPROACHES FROM THE WEST...BUT AT THIS TIME THE SEVERE THREAT APPEARS LIMITED. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 2 PM ACROSS THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS. 31/44
In the hours before
Special weather statement, Aug 29, 2:20 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 220 PM MDT SAT AUG 29 2009 COZ081>083-085-086-292045- CANON CITY VICINITY/EASTERN FREMONT COUNTY-COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PIKES PEAK ABOVE 11000 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 220 PM MDT SAT AUG 29 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO SOUTHERN TELLER COUNTY IN CENTRAL COLORADO SOUTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES...SOUTHWESTERN COLORADO SPRINGS. EXTREME NORTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR CRIPPLE CREEK...OR 22 MILES WEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... CRIPPLE CREEK. VICTOR. SECURITY. FOUNTAIN. SOUTHWESTERN COLORADO SPRINGS. WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 29, 2:39 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 239 PM MDT SAT AUG 29 2009 COZ081-084-085-292115- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 239 PM MDT SAT AUG 29 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES...COLORADO SPRINGS. AT 238 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BLACK FOREST...OR 9 MILES NORTH OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... NORTHEASTERN COLORADO SPRINGS. PETERSON AFB. FALCON. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Aug 29, 2:54 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
254 PM MDT SAT AUG 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 5 NE AIR FORCE ACADEMY 39.03N 104.80W
08/29/2009 M0.88 INCH EL PASO CO TRAINED SPOTTER
&&
JCERUSpecial weather statement, Aug 29, 3:23 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 323 PM MDT SAT AUG 29 2009 COZ084-085-292200- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 323 PM MDT SAT AUG 29 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR PEYTON...OR 22 MILES NORTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... PEYTON. YODER. SCHRIEVER AFB. RUSH. ELLICOTT. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Aug 29, 3:25 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
325 PM MDT SAT AUG 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL FALCON 38.93N 104.62W
08/29/2009 M0.75 INCH EL PASO CO PUBLIC
&&
MWLocal storm report, Aug 29, 3:39 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
339 PM MDT SAT AUG 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL 4 WSW CALHAN 39.02N 104.38W
08/29/2009 M1.00 INCH EL PASO CO TRAINED SPOTTER
&&
MWNearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.